| Model Number |
02.211.056 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/22/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on an unknown date, the devices were used during an open reduction and internal fixation (orif) olecranon procedure along with the product 2.7/3.5 va-lcp proximal olecranon plate.One of the proximal holes was initially filled with a 2.7 metaphyseal screw for initial fixation and replaced with the 2.7 va locking screw and an additional screw into the two most proximal hole in the plate.Neither of these screws would lock into the plate.The surgeon tried twice and was frustrated because this locking technology was crucial to the fracture pattern and patient bone quality.The screws were removed and replaced with alternative screws but they also did not lock as they normally would.The screws were retrieved and the scrub technician attempted to lock them into a removed plate and they would not fully seat or lock.All surgical techniques were followed.It was unknown whether there was any patient consequences.This report is for one (1) 2.7mm va lckng screw slf-tpng with t8 stardrive recess 56mm.This is report 1 of 3 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Initial reporter occupation: reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary the device associated with this report was not returned to depuy synthes for evaluation, however photo was provided for review.Review of the photographic evidence could not reveal the issue pertaining to device interaction and no damage can be identified on the device due to low image quality.¿ additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.¿ ¿the product was not returned to depuy synthes, however photo was provided for review.¿ the photo/x-ray investigation could not reveal the issue pertaining to device interaction and no damage can be identified on the 02.211.056, 2.7 va lckng scr slf-tpng t8 sd rec 56 due to low image quality.¿ ¿ as the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.¿ ¿the overall complaint was unconfirmed as the observed condition of the 02.211.056, 2.7 va lckng scr slf-tpng t8 sd rec 56 would not contribute to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the threads of the 2.7 va lckng scr slf-tpng t8 sd rec 56 was found stripped.The "unable to assemble/disassemble" allegation can be attributed to the stripped condition.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.After a visual inspection per guidance provided in windchill document , it was determined that the reusable instrument device was stripped from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.The overall complaint was confirmed as the observed condition of the 2.7 va lckng scr slf-tpng t8 sd rec 56 / 02.211.056 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Drawing/specifications reviewed: the following document was reviewed: windchill document.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.